Alert archive / Mississippi / Special Weather Statements in 2015
Special Weather Statement, NWS Jackson, MS
NWS Jackson, MS issued this special weather statement at Jul 1, 2015, 7:02 PM CDT for Newton County, Mississippi. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 1, 2015, 7:02 PM CDT (00:02 UTC)
- Expired
- Jul 1, 2015, 7:45 PM CDT
- In force
- 43 min
- Issued by
- NWS Jackson, MS
County Newton County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 86 km from the middle of the area, began a volume at 00:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 0.0 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 140 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 1692 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
687 WWUS84 KJAN 020002 SPSJAN SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 702 PM CDT WED JUL 1 2015 MSZ051-057-020045- NEWTON MS-JASPER MS- 702 PM CDT WED JUL 1 2015 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN JASPER AND SOUTHEASTERN NEWTON COUNTIES UNTIL 745 PM CDT... AT 701 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM OVER GARLANDVILLE...OR NEAR NEWTON...MOVING EAST AT 20 MPH. DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHEASTERN JASPER AND SOUTHEASTERN NEWTON COUNTIES...INCLUDING THE FOLLOWING LOCATIONS...CHUNKY AND HICKORY. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3216 8917 3228 8918 3234 8892 3218 8892 TIME...MOT...LOC 0001Z 259DEG 19KT 3223 8910 $$ DC
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Jul 1, 2:54 PM CDT, 4 hours 8 minutes earlier.
Area forecast discussion, Jul 1, 2:54 PM CDT, 4 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 254 PM CDT WED JUL 1 2015 .SHORT TERM...SCATTERED SHOWERS/STORMS ONGOING THIS AFTERNOON ACROSS SOUTHERN PARTS OF THE FORECAST AREA. THIS ACTIVITY SHOULD DISSIPATE THIS EVENING LEAVING A MAINLY DRY OVERNIGHT PERIOD. ALSO...ACTIVITY HAS NOT DEVELOPED IN THE GOLDEN TRIANGLE AREA SO HAVE REMOVED THE LIMITED SEVERE RISK IN THE HWO AND ONLINE GRAPHIC. DESPITE TROFFING ACROSS THE REGION...LATEST MODEL GUIDANCE SUGGESTS LIMITED STORM ACTIVITY FOR THURSDAY. THIS WILL ALLOW AFTERNOON HIGHS TO CLIMB INTO 92-95 RANGE. MODELS SHOW THE TROF DEEPENING SOMEWHAT BY FRIDAY INTO THE WEEKEND. THIS SHOULD LEAD TO MORE WIDESPREAD ACTIVITY WITH MODELS HINTING AT SOME DISTURBANCES POSSIBLY LEADING TO ONE OR MORE ORGANIZED STORM CLUSTERS...ESPECIALLY NORTH OF INTERSTATE 20. /SW/ .LONG TERM...SATURDAY THROUGH NEXT TUESDAY...AN ACTIVE STORM PATTERN LOOKS POSSIBLE FOR THE INDEPENDENCE DAY WEEKEND. THEN...OUR HEIGHTS WILL INCREASE FROM THE WEST AS THE MID LEVEL RIDGE SPREADS EAST FOR EARLY NEXT WEEK. THE SURFACE RIDGE OVER THE NORTHERN GULF WILL BECOME ORIENTED MORE ALONG THE GULF COAST. TOGETHER THESE RIDGES WILL RESULT IN MORE ISOLATED COVERAGE OF DIURNAL CONVECTION. THERE REMAINS SOME TIMING DIFFERENCES WITH THE SHORTWAVES IN THE MODELS WHICH WILL AFFECT THE MEAN TROUGH OF THE EASTERN US. MODELS SUGGESTS THAT THIS BOUNDARY WILL REMAIN THE FOCUS FOR CONVECTION THROUGH THE WEEKEND. RIDGING SURFACE AND ALOFT IS EXPECTED TO STRENGTHEN OVER OUR CWA ON MONDAY INTO TUESDAY. THIS WILL RESULT IN WARMER CONDITIONS WITH MOSTLY DIURNAL RAIN CHANCES OVER OUR CWA ALONG WITH GENERALLY NORMAL HIGH AND LOW TEMPS. LOOKING BEYOND THE ENSEMBLES AND MODELS SHOWS THE TROUGH AND RIDGE UPPER PATTERN REDEVELOPING ACROSS THE REGION AGAIN. /17/SW && .AVIATION...ALL SITES ARE VFR THIS AFTERNOON AND EXPECT THIS TO CONTINUE THROUGH THE EVENING HOURS FOR MOST SITES. TSTMS ARE DEVELOPING OVER THE SOUTHWESTERN PORTIONS OF THE AREA AND THIS MAY BRING TEMPO MVFR/IFR CONDITIONS TO JAN/HKS/MEI AND HBG INTO THE EVENING HOURS. EXPECT THE TSTM ACTIVITY TO DIMINISH BY SUNSET. SOME MORNING STRATUS MAY BRING MVFR/IFR CONDITIONS TO PORTIONS OF THE AREA AFTER 09Z. THE WINDS WILL BE SOUTHWESTERLY AT 8-10KTS WITH HIGHER GUSTS THIS AFTERNOON BECOMING LIGHT OUT OF THE SOUTHWEST OVERNIGHT./15/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 91 73 93 73 / 16 30 13 13 MERIDIAN 89 72 93 69 / 36 22 28 15 VICKSBURG 91 73 93 72 / 15 18 13 14 HATTIESBURG 92 73 94 73 / 38 28 19 10 NATCHEZ 92 73 91 73 / 34 20 19 10 GREENVILLE 91 74 93 73 / 16 19 17 39 GREENWOOD 90 74 92 70 / 32 26 17 39 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. &&
Hazardous weather outlook, Jul 1, 2:33 PM CDT, 4 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 233 PM CDT WED JUL 1 2015 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 021945- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON-FRANKLIN-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-SUNFLOWER- LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW- OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE- ISSAQUENA-SHARKEY-YAZOO-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN- SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER- CLARKE-JEFFERSON-ADAMS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON- JONES-MARION-LAMAR-FORREST- 233 PM CDT WED JUL 1 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT TUESDAY. 15 && ...HAZARD LEGEND... NO SHORT TERM HAZARDS EXPECTED. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE NWS JAN TROPICAL PAGE... WWW.SRH.NOAA.GOV/JAN/?N=TROPICAL NATIONAL HURRICANE CENTER HOME PAGE... WWW.NHC.NOAA.GOV/ FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/NWSJACKSONMS FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Special weather statement, Jul 1, 4:20 PM CDT, 2 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
420 PM CDT WED JUL 1 2015
MSZ072-073-012145-
LAMAR MS-MARION MS-
420 PM CDT WED JUL 1 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN MARION AND WEST CENTRAL
LAMAR COUNTIES UNTIL 445 PM CDT...
AT 420 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR COLUMBIA...MOVING NORTHEAST AT 20 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
BUNKER HILL AROUND 430 PM CDT.
IMPROVE AROUND 440 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3128 8996 3139 8986 3139 8982 3143 8983
3144 8982 3144 8974 3126 8956 3116 8981
TIME...MOT...LOC 2120Z 239DEG 17KT 3130 8979
DCSpecial weather statement, Jul 1, 5:09 PM CDT, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
509 PM CDT WED JUL 1 2015
MSZ074-012245-
FORREST MS-
509 PM CDT WED JUL 1 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN FORREST COUNTY UNTIL
545 PM CDT...
AT 508 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
OVER HATTIESBURG...MOVING EAST AT 20 MPH.
WINDS IN EXCESS OF 50 MPH WILL BE POSSIBLE WITH THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
PETAL AROUND 515 PM CDT.
SUNRISE AROUND 520 PM CDT.
MACEDONIA AROUND 535 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3125 8935 3134 8935 3135 8942 3144 8921
3143 8915 3122 8915 3116 8925
TIME...MOT...LOC 2208Z 253DEG 17KT 3131 8929
DCLocal storm report, Jul 1, 5:26 PM CDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
526 PM CDT WED JUL 01 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM TSTM WND GST COLUMBIA 31.26N 89.83W
07/01/2015 E50.00 MPH MARION MS BROADCAST MEDIA
THE AWNING OF A GAS STATION WAS DAMAGED
0429 PM FLASH FLOOD COLUMBIA 31.26N 89.83W
07/01/2015 MARION MS BROADCAST MEDIA
WATER REPORTED UP TO THE BOTTOM OF CAR DOORS
&&
DLSpecial weather statement, Jul 1, 5:31 PM CDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 531 PM CDT WED JUL 1 2015 MSZ054-055-012300- SIMPSON MS-COPIAH MS- 531 PM CDT WED JUL 1 2015 ...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL COPIAH AND WESTERN SIMPSON COUNTIES UNTIL 600 PM CDT... AT 531 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM OVER UNION...OR 9 MILES WEST OF PINOLA...MOVING NORTHEAST AT 25 MPH. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STRONG THUNDERSTORM WILL BE NEAR... HARRISVILLE AROUND 545 PM CDT. OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE GEORGETOWN. LAT...LON 3176 9013 3184 9022 3204 9005 3193 8992 TIME...MOT...LOC 2231Z 223DEG 21KT 3189 9013 DC
Special weather statement, Jul 1, 7:02 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 702 PM CDT WED JUL 1 2015 MSZ051-057-020045- NEWTON MS-JASPER MS- 702 PM CDT WED JUL 1 2015 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN JASPER AND SOUTHEASTERN NEWTON COUNTIES UNTIL 745 PM CDT... AT 701 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM OVER GARLANDVILLE...OR NEAR NEWTON...MOVING EAST AT 20 MPH. DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHEASTERN JASPER AND SOUTHEASTERN NEWTON COUNTIES...INCLUDING THE FOLLOWING LOCATIONS...CHUNKY AND HICKORY. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3216 8917 3228 8918 3234 8892 3218 8892 TIME...MOT...LOC 0001Z 259DEG 19KT 3223 8910 DC
Nearby
Special Weather Statements in Mississippi, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.